weight gain on lexipro . . .

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dallaskate
New Member


Date Joined Feb 2007
Total Posts : 1
   Posted 2/16/2007 7:14 PM (GMT -7)   
I have gained 20+ pounds in the past 6 months.
I eat the same and exercise 5+ days per week.
Are there other options to lexipro? Iam starting to cut the pills in half to reduce dosage to see if that works.
Now instead of GAD I am getting depressed because I cant fit into my clothes!

GFK
Regular Member


Date Joined Jun 2006
Total Posts : 275
   Posted 2/16/2007 7:57 PM (GMT -7)   
Dont really know - I think most of the SSRI's have the potential side affect of weight gain. Maybe our metabolism slows down along with everything else when on them!

Be sure your doc knows you are reducing your dosage. I'd suggest small reductions about once per month or so til you find where you are getting enough relief to be comfortable.

Good luck,
Karen

manic depressive
Regular Member


Date Joined Feb 2007
Total Posts : 47
   Posted 2/16/2007 8:02 PM (GMT -7)   
Ask your doctor about wellbutrin which is a dopimine reuptake inhinbitor. Wellbutrin seems to have less weight gain side effects then the SSRI' drug class.
 
 
 
DX: Bipolar type NOS
 
Current Medication: 150mg Lamictal as of 2/15/07
 
Statistics:
Age 18
Height 5'5
Weight 160 *10 % bodyfat*
 
Interest: Bodybuilding, Psychiatry, Understanding Medicine, History, Computer Programming.
 
Going to become M.D / Entrepreneur


freezinginAK
Veteran Member


Date Joined Nov 2006
Total Posts : 1052
   Posted 2/16/2007 10:42 PM (GMT -7)   

  Hi dallaskate and welcome to HW

  Sounds like you got some good input here but I might add that I'm on Lexapro 20mgs and had found it to work great for me but I feel that you might have a talk with your pdoc on the weight gain For I have to be on a low carbs and suger diet for my Diabetes and I'm now down to 175pds from 220 when I was working alot but I did feel better at that weight as I didn't have much body fat on me from my job but do let your pdoc know what you are doing with your meds.

  Cowboy up


   Forum Moderator Anixety/Panic
 
  Happyness is sitting around a warm campfire with no worry's or cares as day turn's to night.
 
  Help Healing Well grow as your donations are greatly appreciated @
          www.healingwell.com/donate
 
 


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/17/2007 8:15 AM (GMT -7)   
Lexapro is a mixed bag in the weight gain department. Some people do fine, others gain a lot over time. This is very common with the SSRIs.

tangerine bear
Veteran Member


Date Joined Aug 2005
Total Posts : 941
   Posted 2/17/2007 8:47 AM (GMT -7)   
Hi Karen,
I've been on Lexapro for about 2 years, and I've also gained 20+ pounds. I am afraid to discontinue or change it because I really don't want to relapse. I asked my doctor if I could change back to zoloft because I lost weight on that one, but had lots of muscle spasms... she said no.... that I was the only one of her patients who lost weight on it! So, I guess I'll just stay fat :( Better fat than depressed, I suppose.
If you change meds, let us know what you're taking and how it's working! *Hugs*

Bear
"It's a jungle out there....." 
Theme song from "Monk" by Randy Newman
 
"Turn this car around... I'm goin' back..."
Tom Petty
 
                       VIEW IMAGE
 

                           

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:52 AM (GMT -7)
There are a total of 2,735,804 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, owillie.
202 Guest(s), 6 Registered Member(s) are currently online.  Details
summer16, Loutucky, mrs. george, dbwilco, teddydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer